Alert archive / Wyoming / High Wind Warnings in 2010

High Wind Warning 12, NWS Riverton, WY

September 9, 2010Fremont County, Natrona County, Sweetwater County, Wyoming

NWS Riverton, WY issued this high wind warning at Sep 9, 2010, 11:43 AM MDT for Fremont County, Natrona County, Sweetwater County, Wyoming. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 9, 2010, 11:43 AM MDT (17:43 UTC)
Expired
Sep 9, 2010, 6:00 PM MDT
In force
6 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Sep 9, 10:30 AM MDT, 1 hour 13 minutes earlier.

Area forecast discussion, Sep 9, 10:30 AM MDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
1030 AM MDT THU SEP 9 2010

.UPDATE...TO CANCEL THE RED FLAG WARNING

SHORT TERM...TODAY THROUGH SATURDAY NIGHT

TROUGH LOCATED OVER THE WESTERN CONUS WITH A SOUTHWEST FLOW OVER THE
NORTHERN AND CENTRAL ROCKIES.  A FEW THUNDERSTORMS OVER SOUTH
CENTRAL SWEETWATER COUNTY THIS MORNING...OTHERWISE NOT MUCH
HAPPENING. 110KT JET ROUNDING THE BASE OF THE TROUGH OVER SOUTHEAST
NEVADA AND WESTERN UTAH...WITH A NICE BAROCLINIC LEAF SIGNATURE OVER
CENTRAL NEVADA INTO FAR SOUTHWEST IDAHO.  THIS FEATURE TO LIFT
NORTHEAST THIS MORNING INTO NORTHWEST WYOMING BY LATE MORNING AND
AFTERNOON.  THIS WILL BRING NUMEROUS SHOWERS AND ISOLATED
THUNDERSTORMS TO WESTERN WYOMING...AND INTO THE BIGHORNS BY LATE
AFTERNOON AND EVENING.  ISOLATED THUNDERSTORMS ARE POSSIBLE OVER THE
SOUTH TODAY SPREADING INTO THE CENTRAL BY THIS EVENING.  GUSTY
SOUTHWEST WINDS WILL INCREASE TODAY OVER MUCH OF THE AREA WITH LEE
TROUGH OVER NORTHEAST WYOMING. RELATIVE HUMIDITIES WILL BE HIGHER
THAN PREVIOUSLY EXPECTED.  COLD FRONT MOVES THROUGH LATE THIS
AFTERNOON AND EARLY EVENING SHIFTING THE WIND TO THE WEST TO
NORTHWEST OVER THE WARNED AREA. THIS WILL ALSO COOL THE
TEMPERATURES AND RAISE THE HUMIDITIES. THE TROUGH WILL MOVE ACROSS
WYOMING TONIGHT AND FRIDAY WITH A MOIST NORTHWEST FLOW REMAINING
OVERHEAD. THIS WILL BRING SCATTERED TO NUMEROUS RAIN SHOWERS AND
MOUNTAIN SNOW SHOWERS...ABOVE 7500 FEET...TO NORTHERN AND WESTERN
WYOMING. A FEW SHOWERS AND THUNDERSTORMS WILL LINGER OVER THE
CENTRAL. THE TROUGH EXITS FRIDAY EVENING WITH THE SHOWERS ENDING.
A DRY ZONAL FLOW BUILDS IN THE WAKE OF THE TROUGH WITH WARMING
TEMPERATURES AND LOWERING RH'S. SATURDAY WILL BE BREEZY SOME
AREAS.

LONG TERM...SUNDAY THROUGH THURSDAY

MEDIUM RANGE MODELS SHOW A WEAK SHORTWAVE PUSHING EAST SOUTHEAST
ACROSS THE CANADIAN/MONTANA BORDER INTO THE UPPER MIDWEST SUNDAY.
THIS COULD SEND A WEAK COLD FRONT INTO NORTHERN WYOMING LATE
SUNDAY/SUNDAY NIGHT...BUT LIMITED MOISTURE AND DYNAMICS SHOULD
RESULT IN DRY CONDITIONS. BRIEF FLAT RIDGING IS EXPECTED
MONDAY...BEFORE A WEAK DISTURBANCE IN THE EASTERN PACIFIC IS
PROJECTED TO PUSH EAST NORTHEAST ACROSS THE AREA TUESDAY/WEDNESDAY.
THE 00Z ECMWF AND GEM ARE STRONGER WITH THIS SYSTEM THAN THE 00Z
GFS...BUT STILL NOTHING THAT EXCITING.  HAVE EXPANDED SLIGHT POPS
TUESDAY AND WEDNESDAY FOR THIS SYSTEM...ESPECIALLY OVER THE NORTH
AND EAST. TEMPERATURES IN THE EXTENDED ARE EXPECTED TO BE SEASONAL
TO SLIGHTLY ABOVE AVERAGE.

AVIATION...

A STRONG COLD FRONT WILL MOVE THROUGH AREAS WEST OF THE DIVIDE THIS
AFTERNOON AND ACROSS CENTRAL WYOMING THIS EVENING.

WEST OF THE DIVIDE...SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF
THE FRONT AND MOVE INTO THE FAR WEST THIS MORNING WITH THE SHOWERS
RAPIDLY INCREASING IN COVERAGE AFTER 18Z.  THE FRONT IS EXPECTED TO
MOVE THROUGH KJAC...KPNA...KBPI BTWN 20Z AND 22Z ALONG WITH AREAS
OF LLWS.  WIDESPREAD VALLEY RAIN AND HIGHER MOUNTAIN SNOW WITH MTNS
OBSCURED WILL OCCUR BEHIND THE FRONTAL PASSAGE WITH SNOW LEVELS
LOWERING TO BTWN 7500 AND 8000 FEET TONIGHT ALONG WITH MORE
WIDESPREAD MVFR CONDITIONS AND LOCAL IFR CONDITIONS.

EAST OF THE DIVIDE...SOUTHWEST WIND WILL INCREASE LATE THIS MORNING
AND THIS AFTERNOON AHEAD OF THE APPROACHING COLD FRONT.  THE FRONT
WILL MOVE ACROSS CENTRAL WYOMING 00Z-02Z FRIDAY WITH WINDS VEERING
FROM THE WEST ALONG WITH AREAS OF LLWS...ESPECIALLY VCNTY
MOUNTAINS.  SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL
ACCOMPANY THE FRONT WITH THUNDERSTORMS MORE NUMEROUS NEAR THE
MONTANA BORDER.  SCATTERED SHOWERS AND LOCAL MVFR CONDITIONS ALONG
WITH MOUNTAIN OBSCURATIONS WILL LINGER BEHIND THE FRONT TONIGHT
MAINLY VCNTY AND NORTH OF A KWRL-KCPR LINE.

FIRE WEATHER...

UPDATE...TO CANCEL THE RED FLAG WARNING.

SOUTHWEST FLOW AHEAD OF A LARGE PACIFIC TROUGH WILL BRING VERY GUSTY
SOUTHWEST WINDS TO MUCH OF THE AREA. RH'S WILL NOT BE AS LOW...IN THE
UPPER TEENS AND LOWER 20S OVER PORTIONS OF CENTRAL WYOMING. WILL
ALSO HAVE A COLD FRONT MOVE THROUGH THIS EVENING SHIFTING THE WIND
TO THE WEST AND NORTHWEST. ISOLATED SHOWERS AND THUNDERSTORMS WILL
MOVE THROUGH THE WEST AND SOUTHWEST THIS MORNING...BECOMING
NUMEROUS BY LATE MORNING AND EARLY AFTERNOON OVER FAR WESTERN
WYOMING. THE SHOWERS WILL SPREAD ACROSS NORTHERN WYOMING THIS
EVENING. THE REST OF THE AREA WILL SEE ISOLATED SHOWERS AND
THUNDERSTORMS TODAY AND TONIGHT. THE TROUGH MOVES THROUGH TONIGHT
AND FRIDAY. MUCH COOLER AND MORE MOIST CONDITIONS CAN BE EXPECTED.
A MOIST NORTHWEST FLOW WILL BRING SHOWERS AND SNOW SHOWERS ABOVE
7500 FEET TO NORTHERN WYOMING TONIGHT AND FRIDAY. THE SHOWERS
DIMINISH FRIDAY EVENING WITH A DRYING AND WARMING TREND BEGIN ON
SATURDAY.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...C.BAKER
LONG TERM...WM
AVIATION...LIPSON
FIRE WEATHER...C.BAKER
Hazardous weather outlook, Sep 9, 10:24 AM MDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
1024 AM MDT THU SEP 9 2010

WYZ001>020-022>030-101225-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
1024 AM MDT THU SEP 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SOUTHWEST WINDS OF 15 TO 30 MPH WITH HIGHER GUSTS FOR PORTIONS OF
CENTRAL WYOMING FROM NOON THROUGH 8 PM THIS EVENING.

SCATTERED THUNDERSTORMS ARE EXPECTED OVER WESTERN AND CENTRAL
WYOMING TODAY AND TONIGHT.  OCCASIONAL LIGHTNING...SMALL HAIL...GUSTY
WINDS AND BRIEF HEAVY RAINFALL ARE POSSIBLE WITH THE THUNDERSTORMS.
SNOWFALL OF AN INCH OR TWO IS POSSIBLE OVER NORTHERN MOUNTAINS
ABOVE 7500 FEET...INCLUDING YELLOWSTONE NATIONAL PARK AND THE TETON
RANGE THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT HAIL AND WIND GUSTS OF 40 MPH OR
GREATER.  THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Sep 9, 5:55 AM MDT, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
555 AM MDT THU SEP 9 2010

WYZ015-018-091315-
LANDER FOOTHILLS-WIND RIVER MOUNTAINS EAST-
555 AM MDT THU SEP 9 2010

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS OVER THE WIND RIVER
MOUNTAINS WILL CONTINUE TO TRACK QUICKLY NORTHEAST...AND COULD
AFFECT THE LANDER AREA...BETWEEN 615 AM AND 730 AM THIS MORNING.
THE MAIN HAZARDS FROM THIS ACTIVITY WILL BE STRONG WINDS AROUND 45
MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING.

21
Special weather statement, Sep 9, 8:13 AM MDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
813 AM MDT THU SEP 9 2010

WYZ017-018-091445-
LANDER FOOTHILLS-WIND RIVER BASIN-
813 AM MDT THU SEP 9 2010

A THUNDERSTORM OVER THE LANDER FOOTHILLS WILL BE TRACKING NORTHEAST
BETWEEN FORT WASHAKIE AND MILFORD THROUGH 825 AM BEFORE REACHING
ETHETE BY 835 AM. THIS STORM WILL LIKELY PRODUCE OCCASIONAL CLOUD
TO GROUND LIGHTNING...40 MPH WINDS AND BRIEF HEAVY RAINFALL.

LIPSON
Special weather statement, Sep 9, 9:05 AM MDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
905 AM MDT THU SEP 9 2010

WYZ017-091545-
WIND RIVER BASIN-
905 AM MDT THU SEP 9 2010

A THUNDERSTORM A FEW MILES NORTHEAST OF PAVILLION WILL BE TRACKING
NORTHEAST ACROSS A PORTION OF NORTH CENTRAL FREMONT COUNTY. THIS
STORM WILL PRODUCE BETWEEN ONE TENTH TO ONE QUARTER OF AN INCH OF
RAINFALL...OCCASIONAL CLOUD TO GROUND LIGHTNING AS WELL AS POSSIBLE
SMALL HAIL AND BRIEF 30 TO 40 MPH WINDS.

LIPSON

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 2:36 AM MDTRed Flag WarningRIWFremont, Johnson, Natrona, Sweetwater7 hr
Sep 9, 5:27 AM MDTSpecial Weather StatementRIW48 min
Sep 9, 12:29 PM MDTSpecial Weather StatementRIWFremont46 min
Sep 9, 12:37 PM MDTSpecial Weather StatementRIWPark38 min
Sep 9, 12:44 PM MDTSpecial Weather StatementRIWHot Springs46 min
Sep 9, 12:57 PM MDTSpecial Weather StatementRIW48 min
Sep 9, 1:26 PM MDTSpecial Weather StatementRIWBig Horn49 min
Sep 9, 2:09 PM MDTSpecial Weather StatementRIW51 min
Sep 9, 2:17 PM MDTSevere Thunderstorm WarningRIWPark58 min
Sep 9, 2:52 PM MDTSevere Thunderstorm WarningRIWBig Horn53 min
Sep 9, 3:50 PM MDTSpecial Weather StatementRIWBig Horn40 min

Nearby

High Wind Warnings in Wyoming, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.